MAUDE Adverse Event Report: ON-X LIFE TECHNOLOGIES, INC. ONX AORTIC CONFORM EXT 23; HEART-VALVE, MECHANICAL

ON-X LIFE TECHNOLOGIES, INC. ONX AORTIC CONFORM EXT 23; HEART-VALVE, MECHANICAL
Model Number ONXACE-23
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stroke/CVA (1770); Thromboembolism (2654)
Date of Event 02/03/2025
Type of Reportable Event Serious Injury
Event or Problem Description
According to the initial report, patient in the aortic pas study experienced a thromboembolism.
 
Additional Manufacturer Narrative
This investigation is currently ongoing.Any additional information will be provided in the follow-up report.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.
 
Additional Manufacturer Narrative
According to the initial report, patient in the aortic pas study experienced a thromboembolism.The manufacturing records for onxace-23, sn (b)(6) were reviewed.It was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.During the investigation no non-conformances or deviations were found.The available information was reviewed.Onxace-23 sn (b)(6) was implanted on (b)(6) 2020 in the aortic position of a 48-year-old female with a past medical history of congestive heart failure, chronic kidney disease, coronary artery disease, previous cva, diabetes, hypertension, and multiple cardiac stents.The case report form cites subject in the on-x aortic low dose post approval registry.This event was reported on 11feb2025.The event occurred on 03feb2025 (1,656 days post implant) and was reported by the site as a thromboembolism.The patient presented to the emergency department with complaints of left sided weakness and facial droop.The patients inr was 1.3 at the time of arrival to the ed and was given a 15 on the nih stroke scale, ekg was sinus rhythm with first degree av block, an incomplete left bundle branch block and left atrial enlargement.Multiple imaging studies were completed to include a cta of the chest, head and neck and a ct of the head.The cta of the chest showed cardiomegaly with no aortic aneurysm or dissection, the cta of the head showed occlusion of the right posterior m2 branch over the insula, the cta of the neck showed atherosclerosis with no significant stenosis and patent vertebral arteries.The ct of the head showed chronic appearing lacunar infarct in the head of the left caudate nucleus, age indeterminate focal white matter lucency in the anterior left frontal lobe and no evidence of acute territorial infarction or hemorrhage.The patient was initially treated with tenecteplase infusion and after the result of the ct angiogram returned revealing an occlusion of a m2 division of the right middle cerebral artery trifurcation the decision was made to take the patient emergently for mechanical thrombectomy.The findings of the thrombectomy were an occlusion of a m2 branch of the right middle cerebral artery trifurcation and severe stenosis of the duplicated left superior cerebellar artery ostium.A tee was completed showing a severely dilated left ventricle with global hypokinesis and moderately reduced systolic dysfunction the ejection fraction was 39% with abnormal diastolic function and indeterminate left ventricular filling pressure.The right ventricle had normal systolic function, and the on-x aortic valve is well-seated with a normal prosthetic gradient.The patient was discharged on (b)(6) 2025 to a rehabilitation facility with diagnosis of acute ischemic right mca stroke, heart failure with reduced ejection fraction and as history of artificial heart valve.She is to follow up with neuro intervention in 1 month, with her pcp in 1-2 weeks and cardiology in 1-2 weeks with close inr monitoring.This event was adjudicated as a thromboembolism, cva, major and deemed valve related.According to the facility notes the patient stated she had been taking her warfarin and that her follow up with outpatient has been sub-optimal and she has not been to the clinic for an inr check in 4 months due to lack of transportation.This may have contributed to the thromboembolism as the physician believes the thrombus was cardioembolic in origin.Thromboembolism is a rare, but a known potential complication of prosthetic valve replacement occurring at a historical rate of (b)(4) per valve-year for mechanical aortic heart valves [iso 5840-2:2021 (e)].It is recognized as a potential adverse event for any mechanical valve [ifu].The root cause of the thromboembolism is inadequate coagulation as the patient presented with an inr of 1.3, below the recommendation of 1.5-2.0 and she informed staff that she has been unable to have her inr tested in over 4 months due to lack of transportation to the inr clinic.No further action is required without further information.The root cause of the thromboembolism is inadequate coagulation as the patient presented with an inr of 1.3, below the recommendation of 1.5-2.0 and she informed staff that she has been unable to have her inr tested in over 4 months due to lack of transportation to the inr clinic.Manufacturing records were reviewed, and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.This event does not identify additional hazards or modify the probability and severity of existing hazards.There is no indication that an error or deficiency occurred at artivion- formerly cryolife/jotec and the ifu adequately communicates risk.Artivion will continue to monitor similar complaints to determine if additional actions are warranted; however, at this time no further actions are necessary.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.

Brand Name
ONX AORTIC CONFORM EXT 23
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ON-X LIFE TECHNOLOGIES, INC.
1300 east anderson lane
austin TX 78752
Manufacturer (Section G)
ON-X LIFE TECHNOLOGIES, INC.
1300 east anderson lane
austin TX 78752
Manufacturer Contact
rochelle maney
1655 roberts boulevard nw
kennesaw, GA 30144
7704193355
MDR Report Key21583008
Report Number1649833-2025-00004
Device Sequence Number13065890
Product Code LWQ
UDI-Device Identifier00851788001464
UDI-Public00851788001464
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date04/08/2026
Device Model NumberONXACE-23
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/12/2025
Supplement Report FDA Received Date04/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/08/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age48 YR
Patient SexFemale